Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Canonical factorization of continuous functions on the $d$-torus

Authors: Torsten Ehrhardt and Cornelis V. M. van der Mee
Journal: Proc. Amer. Math. Soc. 131 (2003), 801-813
MSC (1991): Primary 46J10; Secondary 43A20
Published electronically: July 26, 2002
MathSciNet review: 1937418
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this article we study the canonical factorization of continuous complex-valued functions on the $d$-dimensional torus belonging to a weighted Wiener algebra with respect to a linear order on the $d$-tuples of integers. It is proved that a function has a canonical factorization in this algebra if and only if it has a logarithm belonging to this algebra. A second characterization is given in terms of winding numbers. Moreover, the maximal ideal spaces of the relevant Banach algebras are identified.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46J10, 43A20

Retrieve articles in all journals with MSC (1991): 46J10, 43A20

Additional Information

Torsten Ehrhardt
Affiliation: Fakultät für Mathematik, Technische Universität Chemnitz, 09107 Chemnitz, Germany

Cornelis V. M. van der Mee
Affiliation: Dipartimento di Matematica, Università di Cagliari, via Ospedale 72, 09124 Cagliari, Italy

PII: S 0002-9939(02)06574-7
Keywords: Canonical factorization, Wiener algebra, maximal ideal space
Received by editor(s): July 18, 2001
Received by editor(s) in revised form: October 12, 2001
Published electronically: July 26, 2002
Additional Notes: This research was partially supported by INdAM-GNCS and MURST
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2002 American Mathematical Society